Jump to content
  • 0

Seizures from medication


Saken

Question

I am service connected for Major Depressive disorder and anxiety but am currently rated at 0%.  I started having erectile dysfunction about 7 months ago.  Primary care doctor said all of my blood work was fine and stated that it was due to anxiety which I now realize is correct.  I was placed on medication and started having mild seizures under specific circumstances with very little help with the ED.

I had a C&P yesterday for the first time since I got out 10 years ago and during the original C&P I downplayed my symptoms at the time because I thought it would prevent me from getting a job.  I told the truth yesterday and the C&P examiner said that his write up would say that I had Major Depressive Disorder, recurrent, severe and a type of anxiety (cant remember what he said) with manifestations of PTSD.

My question is, should I do anything further about these stupid seizures I am having?

Thanks for any responses.

 

Link to comment
Share on other sites

  • Answers 8
  • Created
  • Last Reply

Top Posters For This Question

Top Posters For This Question

8 answers to this question

Recommended Posts

  • 1
  • Moderator

First, you should get treatment for the seizures.

To get compensation for seizures, you need to apply. 

You should also apply for an increase of any conditions that got worse.  

Link to comment
Share on other sites

  • 1
  • Moderator

Be careful with the VA testing you for seizures.

they actually use a strobe light and you have to look at it for 10/15 seconds at a time as they have you hooked up to a brain machine  that tells them that your getting ready to have a seizure and watch your brain waves  I am unsure why they do this.?? 

Link to comment
Share on other sites

  • 1
4 hours ago, Buck52 said:

Be careful with the VA testing you for seizures.

they actually use a strobe light and you have to look at it for 10/15 seconds at a time as they have you hooked up to a brain machine  that tells them that your getting ready to have a seizure and watch your brain waves  I am unsure why they do this.?? 

I was sent for this testing by my neuro because I began having seizures which we thought were neurological and after the testing, which I had a seizure during the testing (they also make you hyperventilate like you kinda would during a panic attack) and I was diagnosed with dissacociative seizures which are psychiatric, I had no idea such I thing existed!! They are related to my severe PTSD, anxiety, depression which are service connected.  This testing was very important in diagnosing what was going on with me, I do have brain issues as well so it was key in diagnosing.

 

Link to comment
Share on other sites

  • 1
14 hours ago, Saken said:

I am service connected for Major Depressive disorder and anxiety but am currently rated at 0%.  I started having erectile dysfunction about 7 months ago.  Primary care doctor said all of my blood work was fine and stated that it was due to anxiety which I now realize is correct.  I was placed on medication and started having mild seizures under specific circumstances with very little help with the ED.

I had a C&P yesterday for the first time since I got out 10 years ago and during the original C&P I downplayed my symptoms at the time because I thought it would prevent me from getting a job.  I told the truth yesterday and the C&P examiner said that his write up would say that I had Major Depressive Disorder, recurrent, severe and a type of anxiety (cant remember what he said) with manifestations of PTSD.

My question is, should I do anything further about these stupid seizures I am having?

Thanks for any responses.

 

ED is rated 0%, but you'll be eligible for Special Monthly Compensation due to loss of use of a creative organ. It's an extra $100.You'll need to be diagnosed with ED before claiming it.

Hopefully, you receive an increase for MDD.

As far as, seizures go. You'll have to weigh the benefits and risks of the medication you're on. That'll have to be discussed and determined with your mental health dr. I doubt the seizures are a benefit to you your current medication. 

Link to comment
Share on other sites

  • 1
  • Moderator

Saken

Please feel free to come back to Hadit if you have any questions or you need to find out something.

your always welcome here.

Link to comment
Share on other sites

  • 0

Will do.  I am trying to get increases and have completed all of my C&P exams.  Not sure if anything will increase. I was rated at 0% for service connected Depression and anxiety so that might go up a little. I am going to continue to pursue and get my life squared away. Thanks for the info.

Edited by Saken (see edit history)
Link to comment
Share on other sites

  • 0

Thanks, I have learned a ton from reading all of the posts.  You guys are awesome.

I do have one more question.  The VA sent me a letter stating that they could not get my records from the VA.  That strikes me as odd but I went to the VA and asked them to print off my records.  They did so and, amazingly, it included my C&P for my knees and shoulders that I did the day before.

On one knee flexion is 20 to 140 extension is 140 to 20 and the other is 30 to 140 and 140 to 30.  She mentioned that I have functional loss as a result of this as well as pain.  They are both service connected.  How do you think they would rate this?

Edited by Saken (see edit history)
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Answer this question...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



×
×
  • Create New...

Important Information

{terms] and Guidelines